Anyone take Elavil for too-rapid digestion?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Luvzminis
Veteran Member


Date Joined Apr 2008
Total Posts : 2566
   Posted 2/15/2010 9:08 AM (GMT -7)   
I have taken Elavil since 1994 for too-rapid digestion.  I rarely take it anymore, except when I get a digestion "flare."  (This is often related to hormone involvement.)  Never liked taking it much, as even at 25 mg taken at bedtime, it knocks me out flat!  I swear I can even feel the "drugged" feeling the beginning part of the next day, though I'm not now taking anything else, drug wise.  It gradually wears off through that next day, however, then I feel fine.
 
I would love to get totally off Elavil because of the side effects.  My system still sometimes kicks up my digestion, but it's not to the point I have to race to the bathroom as I used to.  I only seem to need it about once a week, if that.  Just wondering:  is there anyone else out there who uses something other than Elavil to slow digestion?  Really trying to be drug free, so if you have any suggestions, they are much appreciated!  Thanks in advance.

Marlee2
Veteran Member


Date Joined Aug 2007
Total Posts : 6067
   Posted 2/15/2010 4:18 PM (GMT -7)   
Okay, I take 100 mg of amitriptyline (elavil) a day and for the most part it doesn't slow my colon down. I have IBS and do have occasional constipation but mostly have diarrhea. I do have gastroparesis and now I'm wondering if the amitriptyline has anything to do with that. I was on the ami long before I got gastroparesis. Think I will have a talk with my pharmacist.
 
luv and hugs
Marlee
Forum Moderator Fibromyalgia
 
Fibro,Sjogrens, Anxiety, Gastroparesis, IBS, Gastritis, Allergies, High Blood Pressure, Low Blood Sodium, Osteoarthritis and Celiac
 
Amitriptyline, Celexa, Xanax, Synthroid, Zyrtec, Micardis, Spironalactone, Tylenol, Reglan, Lidoderm Patches, Carafate and Prilosec
 
Vit D/calcium


Luvzminis
Veteran Member


Date Joined Apr 2008
Total Posts : 2566
   Posted 2/15/2010 4:28 PM (GMT -7)   
Thanks for the response, Marlee2!
 
I had to be on the Elavil for several months before I saw any real improvement. I kept calling the gastroentrologist and complaining that the Elavil wasn't doing anything, but he just kept saying "just keep taking it and eat very carefully." He ended up being right!!  I think I lived on plain hamburger, boiled potatoes and cooked carrots for months!! My problem started about 3 months after I gave birth.  Anything I ate would automatically be "booted out" within a couple hours, at the most.  Never did like Elavil because of the drowsiness, but I will say it definitely helped the digestion.  But now I feel (and hope) it's time to get rid of it completely. Guess I'm just getting old and the fatigue is catching up to me!  I feel good and don't have much problem with fatigue, unless I take Elavil.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 7:36 PM (GMT -7)
There are a total of 2,731,922 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151133 registered members. Please welcome our newest member, Linda Bee.
291 Guest(s), 14 Registered Member(s) are currently online.  Details
bluelyme, Helgramite, compiler, jennydancingfish, Xmaslover, Girlie, Tudpock18, panicgirly, ks1905, Broncofan18, Tall Allen, multifacetedme, Peter A, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer